MAUDE Adverse Event Report: RICHARD WOLF GMBH SUCTION PUNCH 4.5MM; SUCTION PUNCH Ø 4.5MM

RICHARD WOLF GMBH SUCTION PUNCH 4.5MM; SUCTION PUNCH Ø 4.5MM
Model Number 89140.0045
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 08/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A follow up will be submitted upon receipt of additional information.
 
Event or Problem Description
On august 13, 2019, richard wolf gmbh (rw gmbh) received the following information: during an arthroscopy of a knee joint, a pinhead-sized piece of the tip of the punch remained in the patient's joint after the insertion of the suction bite punch and was washed into the posterior parts of the knee joint by the irrigation pressure.
 
Additional Manufacturer Narrative
The punch returned by the customer was examined by the specialist department.In the visual examination, it was determined that the punch head has broken out.The punch shows signs of wear, and this damage was caused by improper use.It was found that the hardness is within specification.Specified range: 495.0 - 529.0 hv5 / 48.0 - 50.0 hrc; actual value: 49.1 hrc.The conclusion of the investigation is that a user error is indicated.The problem was caused by the user applying too much force (the break was caused by overloading).The user is informed in the instructions for use ga-b 209 about the correct use of the punches.Excessive force application may result in breakage or damage to the product, which may affect its function.Furthermore, the user is advised to carry out a visual inspection and functional check after each preparation and before each use.The user is advised that no missing parts may remain in the patient.The instructions for use ga - b 209 contains the following warnings and notes relevant to the problem described by the customer: 6 use caution! the products have only limited strength! excessive force will cause damage, impair the function and therefore endanger the patient.Immediately before and after each use, check the products for damage, loose parts and completeness.Make sure that no missing parts remain in the patient.Do not use the products if they are damaged or incomplete or have loose parts.6.1 preparation check assembly (section 8.5); perform a visual check (sections 7 and 7.1); carry out a function check (see section 7.2).7 checks caution! be careful if products are damaged or incomplete! injuries of the patient, user or others are possible.Run through the checks before and after each use.Do not use the products if they are damaged, incomplete or have loose parts.Return damaged products together with any loose parts for repair.Do not attempt to do any repairs yourself.7.1 visual check carry out the following checks: check instruments, in particular their distal areas, as well as the accessories for damage, sharp edges, loose or missing parts and rough surfaces.Check the hinge and hinge pin area with particular care.Check for surface changes, such as hair cracks at the hinge pin.Any lettering, labeling or identification necessary for the safe intended use as must be legible.Missing or illegible lettering, labeling or identification which can cause wrong handling and reprocessing must be restored.The cutting surfaces of the jaw sections must be sharp.7.2 function check carry out the following checks: check the joints of the products.The jaw sections must open and close easily.Potential hazards were taken into account in the risk assessment b1-2 rev.05 with the corresponding extent of damage and probability of occurrence and assessed with an acceptable risk.This rating is still valid considering the current case.A search of the complaints database was carried out from 01.01.2016 to 19.08.2019.During this period, 39 suction punches ø 4.5mm 891400045 were sold, during the period under review there were no further incidents.A product or batch error is not recognizable.The reported issue does not describe a general product problem, which represents a non-conformity, negative trend or hitherto unknown hazards.Since the complaint relates to a handling error, a systemic problem is not recognizable and the warnings relevant to the problem described by the customer in the instructions for use ga - b 209 are considered to be sufficient, no further investigation or action by the manufacturer is warranted.This case is considered closed, should additional information become available, a follow up will be submitted.

Brand Name
SUCTION PUNCH 4.5MM
Common Device Name
SUCTION PUNCH Ø 4.5MM
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer street 32
knittlingen, 75438
GM  75438
MDR Report Key9072969
Report Number9611102-2019-00024
Device Sequence Number13489253
Product Code NBH
UDI-Device Identifier04055207006993
UDI-Public04055207006993
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K963022
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number89140.0045
Device Catalogue Number89140.0045
Device Lot Number6131289
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/19/2019
Initial Date Received by Manufacturer 08/13/2019
Supplement Date Received by Manufacturer12/06/2019
Initial Report FDA Received Date09/16/2019
Supplement Report FDA Received Date02/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR
Patient Weight93